Behaviour of Disc Oedema During and After Amiodarone Optic Neuropathy: Case Report VD04-VD05
Dr. Med. Alejandro MartĂnez LĂłpez-Portillo,
Professor, Department of Ophthalmology, Glaucoma and Optic Nerve Diseases Clinic,
Hospital Universitario â€śDr. JosĂ© Eleuterio GonzĂˇlezâ€ť, Universidad AutĂłnoma de Nuevo LeĂłn, Monterrey, Nuevo LeĂłn, MĂ©xico.
Address: Av. Madero y Gonzalitos s/n Col. Mitras Centro, Monterrey, N. L. MĂ©xico C.P. 64460.
Phone: +52 (81) 83469259, +52 8182539010, E-mail: firstname.lastname@example.org
A 73-year-old woman with atrial fibrillation treated with Amiodarone presented with Optic Disc oedema in right eye (OD). Using Optical Coherence Tomography (OCT) we describe the impact of this neuropathy on Retinal Nerve Fibre Layer (RNFL). At diagnosis RNFL average was of 188 Âµ m OD and 77 Âµ m in the left eye (OS), six months after discontinuation of the drug decreased to 40 Âµ m in OD and 76 Âµ m in OS. The RNFL average of OD presented a transient increase during the acute oedema that returned to normal levels during the first month after discontinuation of the drug and fell dramatically to 44 Âµ m at the second month and 40 Âµ m at the sixth month. We show there is axonal loss after amiodarone- associated optic neuropathy measured with OCT. The OCT may be used in these patients to document changes in RNFL in the follow-up.